MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; HCG, KRD

PENUMBRA, INC. POD XL; HCG, KRD
Catalog Number RBYPODXL1655
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using pod xls and a non-penumbra glide catheter.It was reported that the pod xl appeared to have no damage upon removal from the packaging.During the procedure, the physician placed one pod xl into the target vessel.While advancing the next pod xl, through the glide catheter, the physician experienced resistance, and the embolization coil unintentionally detached within the glide catheter.The glide catheter containing the detached embolization coil was removed.The glide catheter was readvanced into the patient.It was reported that the physician had difficulty advancing the next pod xl through the glide catheter.The glide catheter was removed, and a non-penumbra catheter was used.The same pod xl was readvanced and successfully placed into the target vessel.The procedure was completed using another pod xl and the same non-penumbra catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod xl confirmed that the embolization coil was detached.Evaluation revealed that the proximal constraint sphere was inside the pusher assembly distal detachment tip.This indicates the coil detachment likely occurred due to fractured pe fibers.If the pod xl is retracted against resistance, damage such as fractured pe fibers and subsequent embolization coil detachment may occur.The detached embolization coil was not returned for evaluation.Based on the reported complaint, the root cause of the resistance during the procedure could not be determined.Further evaluation revealed that the pull wire was advanced distal from its initial position, and the pusher assembly was kinked throughout its length.This damage is incidental to the reported complaint.The pull wire advanced distally from its initial position likely occurred due to advancement against resistance.The pusher assembly kink may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23623375
Report Number3005168196-2025-00376
Device Sequence Number8977613
Product Code HCG
UDI-Device Identifier00810169721773
UDI-Public00810169721773
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL1655
Device Lot NumberF00017270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/23/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale